Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 12, NWS Detroit, MI

June 20, 2021Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 20, 2021, 10:25 PM EDT for Oakland County, Michigan. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2021, 10:25 PM EDT (02:25 UTC)
Expired
Jun 20, 2021, 11:06 PM EDT
In force
41 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oakland County, MI

The radar

The Detroit radar (KDTX), 12 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:28 PM EDTTSTM WND DMG1 W Novi, MISEVERAL 1 TO 4 INCH TREE LIMBS DOWNED.
Jun 20, 10:39 PM EDTTSTM WND DMG5 W West Bloomfield, MILARGE 7 INCH DIAMETER TREE DOWNED NEAR OAKLEY PARK RD AND COMMERCE RD.
Jun 20, 10:42 PM EDTTSTM WND DMG2 Nw Royal Oak, MILARGE TREE LIMB DOWNED NEAR THE INTERSECTION OF NORTHWOOD AND MAPLEWOOD.
Jun 20, 10:44 PM EDTTSTM WND DMG4 Sse Pontiac, MILARGE TREE LIMB NEARLY 2 FEET IN DIAMETER DOWNED NEAR THE INTERSECTION OF WOODWARD AVE AND SQUARE LAKE RD.
Jun 20, 10:49 PM EDTTSTM WND DMG2 S Clarkston, MIA COUPLE OF DOWNED 4 INCH TREE LIMBS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS53 KDTX 210225
SVRDTX
MIC125-210330-
/O.NEW.KDTX.SV.W.0012.210621T0225Z-210621T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1025 PM EDT Sun Jun 20 2021

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Oakland County in southeastern Michigan...

* Until 1130 PM EDT.

* At 1024 PM EDT, severe thunderstorms were located along a line
  extending from near Whitmore Lake to near Canton to near Greenfield
  Village, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Detroit Zoo around 1040 PM EDT.
  Novi around 1045 PM EDT.
  Southfield and West Bloomfield around 1050 PM EDT.
  Royal Oak and Birmingham around 1055 PM EDT.
  Clarkston around 1100 PM EDT.
  Troy and Pontiac around 1105 PM EDT.
  Rochester around 1110 PM EDT.
  Oxford around 1115 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Holly State
Recreation Area, Commerce, Rose Center, Lathrup Village, Auburn Hills
and Bingham Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4243 8357 4243 8366 4266 8368 4287 8362
      4289 8310 4245 8308
TIME...MOT...LOC 0224Z 230DEG 36KT 4246 8372 4236 8350 4236 8326 

HAIL...<.75IN
WIND...60MPH
 
$$

Mann
3 follow-up statements
200 
WWUS53 KDTX 210237
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1037 PM EDT Sun Jun 20 2021

MIC125-210330-
/O.CON.KDTX.SV.W.0012.000000T0000Z-210621T0330Z/
Oakland MI-
1037 PM EDT Sun Jun 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR OAKLAND COUNTY...

At 1037 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Clarkston to near West Bloomfield
to Detroit Zoo, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Royal Oak, Birmingham and Detroit Zoo around 1040 PM EDT.
  Warren, Troy and Clarkston around 1045 PM EDT.
  Ortonville around 1050 PM EDT.
  Pontiac, Oxford and around 1055 PM EDT.
  Rochester around 1105 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Holly State
Recreation Area, Commerce, Rose Center, Lathrup Village, Auburn Hills
and Bingham Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4243 8357 4243 8366 4266 8368 4287 8362
      4289 8310 4245 8308
TIME...MOT...LOC 0237Z 223DEG 41KT 4268 8353 4255 8347 4247 8314 

HAIL...<.75IN
WIND...60MPH
 
$$

TF
433 
WWUS53 KDTX 210256
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1056 PM EDT Sun Jun 20 2021

MIC125-210330-
/O.CON.KDTX.SV.W.0012.000000T0000Z-210621T0330Z/
Oakland MI-
1056 PM EDT Sun Jun 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHEASTERN OAKLAND COUNTY...

At 1056 PM EDT, severe thunderstorms were located along a line
extending from near Ortonville to near Pontiac to near Sterling
Heights, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Oxford around 1100 PM EDT.

Other locations impacted by these severe thunderstorms include
Rochester Hills, Keego Harbor, Lakeville, Waterford, Orchard Lake,
Clawson, Lake Orion, Sylvan Lake, Auburn Hills and Lake Angelus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4261 8349 4287 8354 4289 8310 4251 8309
TIME...MOT...LOC 0256Z 223DEG 34KT 4287 8334 4271 8323 4262 8306 

HAIL...<.75IN
WIND...60MPH
 
$$

TF
307 
WWUS53 KDTX 210306
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1106 PM EDT Sun Jun 20 2021

MIC125-210315-
/O.CAN.KDTX.SV.W.0012.000000T0000Z-210621T0330Z/
Oakland MI-
1106 PM EDT Sun Jun 20 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OAKLAND COUNTY IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.

LAT...LON 4261 8349 4287 8354 4289 8310 4251 8309
TIME...MOT...LOC 0303Z 230DEG 36KT 4292 8326 4276 8315 4267 8298 

$$

TF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:45 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 20, 7:45 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
745 PM EDT Sun Jun 20 2021

.AVIATION...

Scattered showers and thunderstorms will work northeast into the
area this evening with another round sweeping through the region
overnight in advance of cold front. Degree of convection during the
time frame between these two periods remains in question. Coverage
will be greatest from KPTK south this evening and perhaps KPTK north
overnight although confidence remains pretty low for overnight
placement. Strong post frontal cold advection on Monday looks to
sustain MVFR clouds before lifting into low VFR later in the day,
with scattered light showers possible. West-northwest winds will be
strong throughout the day, generally 15-20 knots sustained, with
gusts of 25 to 30 knots at times.

For DTW...Thunderstorm chances increase quickly in the 00z-01z time
frame and persist until 04-05z. Another round may also occur
overnight with a cold front.

.DTW THRESHOLD PROBABILITIES...

*  High for cigs aob 5000 feet this evening through Monday.

*  High for thunderstorms this evening, low overnight.

&&

.PREV DISCUSSION...
Issued at 401 PM EDT Sun Jun 20 2021

DISCUSSION...

A convectively induced shortwave that has emerged out of the Central
Plains/Kansas City has been the dominant feature in driving a line
of shower and thunderstorm activity today across portions of
Missouri and Iowa. Thus far, the activity has been struggling to
become organized because of a convectively overturned and high CIN
thermodynamic environment out ahead of it across western Illinois.
The convectively induced shortwave is in a good location, just ahead
of the longer axis of stronger absolute vorticity and  broader
cyclonic flow, to act as a warm advection wave and release
northeastward along a line from southern edge of Chicago toward
Detroit. For the most part, visible satellite imagery has shown a
high amount of insolation ahead of this MCV, particularly across
much of Southeast Michigan. RAP based mesoanalysis shows a tight
surface based CAPE gradient in place along a stationary front,
draped from the southern rim of Lake Michigan eastward long the
southern Michigan border to the south shore of Lake Erie. Surface
based CAPEs of 3000-4000 J/kg are in place to the south of the
gradient with mixed layer CAPE of at least 2000 J/kg immediately
south of Toledo.

Modeled parameter space shows very little change to the shear and
instability fields over the forecast area through approximately 00Z.
Quickly thereafter, models have sub 850mb wind speeds rapidly
increasing immediately south of the stationary front as it begins to
advance northward. Uncertainty exists with how progressive/how far
northward this warm front will make it but current indications
suggest as far north as I 96 or M 59. Expectations are for the
ragged line to fill in with time this afternoon as it crosses and
interacts with greater instability south of Lake Michigan and across
northern IN/OH. Combination of instability and shear suggests
scattered multicellular to possible supercellular storm mode
possible across the far southern forecast this evening. Combination
of CAM Hires consensus corroborates latest Time of Arrival time of
00-03Z as greatest threat time for severe weather. Without a forward
propagating cold pool the storm threats include: damaging wind gusts
to 60 mph, large hail in excess of 1 inch, and potential tornado.
The greatest tornado threat appears dependent on any discreet
supercell activity or interaction of bowing segments normal to the
advancing warm front.

Uncertainty does exist after this first wave, particularly with how
much lingering activity will persist in the 05-09Z time window. HRRR
runs and ARW advertises that convection and thunderstorm activity
will continue to fire over/near the southern three tiers of counties
including Metro Detroit. Despite the evening activity, cannot
discount this continuation of thunderstorm idea because of the
nature of the warm advection wave and rich low-midlevel thetae that
is forecasted to lift directly into the state ahead of the
geopotential height falls. Severe weather potential remains with
this activity during the overnight period given projected shear and
instability. The second wave of more organized shower and embedded
thunderstorms will be late tonight primarily in the 7-10Z time
window. While shear remains very high late tonight for storm
organization, the severe potential is expected to be less early
Monday morning with less CAPE density and high static stability in
the lowest 5000 ft agl.

Will need to watch for localized heavy rainfall for those areas that
receive multiple rounds of heavy rainfall tonight. Confidence is too
low for any flood products, particularly low confidence in the
morning line holding together.

Cold advection will occur for all of Southeast Michigan by 15Z
Monday as cold front sweeps across the area. Models show good bet
for clouds locked in the 3.0-4.0 kft agl layer at the base of strong
subsidence inversion with convective debris high cloud overspreading
aloft. Temperatures are expected to peak during the morning hours
and fall into the 60s for most areas during the afternoon. A
secondary cold front is then progged at 03Z Tuesday which will take
the rug out on temperatures. 850mb temperatures of 0-1C will make
for a very chilly late June night. In fact, temperatures are
expected to drop into the 40s areawide, potentially below 40 in
northern Midland County.

Models are showing that stable high pressure will hold across the
region through the middle of the week. Finding it difficult to
believe totally dry QPF solutions as cold midlevels could support
some afternoon instability showers. Will need to watch the Tuesday
and Wednesday afternoon time periods for slight chance/chance PoPs.

The extended period is advertising the potential for a tilted upper
level ridge to extend into Southeast Michigan Thursday and Friday.
Another deep trough axis is shown to track across Canada and impinge
on the western Great Lakes. d(prog)/dt has shown a westward shift to
the resultant strong baroclinic zone to now well west of Lower
Michigan. So, low confidence exists on the Friday-Sunday timeframe
as the positioning of this slow moving front will make all the
difference to the sensible weather forecasts.

MARINE...

Advancing low pressure and its attendant cold front will approach
the central Great Lakes this evening, with potential for multiple
rounds of strong to severe storms mainly during the late evening-
overnight hours. Strong winds, enhanced wave heights, and lightning
will be likely with these storms. As precipitation chances diminish
through the morning hours tomorrow, expect wind gusts to ramp up
across all marine zones as lingering low-level wind field and cooler
air mass aloft allow gusts to reach the surface in the 25-30+ kt
range by early afternoon, with Small Craft Advisories going into
effect Monday morning along the Lake Huron nearshore. Strong gusts
reach low end gales Monday as well across the open waters,
particularly across northern Lake Huron where northwesterly flow
aligns with the longer axis of the lake, in which Gale Warnings are
now in effect through Monday evening. Winds to gradually weaken by
Tuesday morning as the pressure gradient relaxes and high pressure
tracks overhead, before rain chances return to end the work week.

HYDROLOGY...

Another round of showers and thunderstorms moves into southeast
Michigan tonight into Monday morning. Warm and humid air will be in
place while storms are expected to be fast moving and limit average
rainfall to around a half inch across the region. Bands of heavier
rain are expected along a warm front that moves from the Ohio border
northward to the I-69 corridor tonight. This area has potential for
total rainfall in the 1 to 2 inch range in a short period of time.
Urban and small stream flooding is possible along with flooding of
other poor drainage areas.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 10 AM to 10 PM EDT Monday for LHZ421-422-
     441>443.

     Gale Warning from 10 AM to 10 PM EDT Monday for LHZ361-362.

Lake St Clair...Small Craft Advisory from 4 AM to 10 PM EDT Monday for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory from 4 AM to 10 PM EDT Monday for LEZ444.

&&

AVIATION.....DG
DISCUSSION...CB
MARINE.......MV
HYDROLOGY....BT

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 20, 5:07 AM EDT, 17 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
507 AM EDT Sun Jun 20 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-210930-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
507 AM EDT Sun Jun 20 2021

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Severe thunderstorms are likely across all of southeast Michigan
tonight mainly after 8 PM. There is a marginal risk in the Tri Cities
and northern Thumb, a slight risk across the I-69 corridor, and an
enhanced risk mainly from the M-59 corridor south through metro
Detroit to the Ohio border. There is a chance of tornadoes and large
hail is likely. Hail could reach golf ball to tennis ball size with
damaging wind up to 70 mph as storms moves southwest to northeast at
45 mph. Flooding rain is also likely before the pattern exits
eastward early Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers, please notify your emergency manager immediately. Spotter
activation is likely tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210930-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
507 AM EDT Sun Jun 20 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Thunderstorms are expected across the central Great Lakes tonight
with severe storms likely south of Saginaw Bay to western Lake Erie
mainly after 8 PM. There is a chance of tornadoes/waterspouts and
large hail is likely. Hail could reach golf ball to tennis ball size
with damaging wind up to 60 knots as storms move southwest to northeast
at 40 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Gale Warning is in effect Monday for the north half of Lake Huron.
Small Craft Advisories are in effect for Saginaw Bay and southern
Lake Huron.

.SPOTTER INFORMATION STATEMENT...

Dispatchers, please notify your emergency manager immediately. Spotter
activation is likely tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

In the hours before

Special weather statement, Jun 20, 7:59 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
759 PM EDT Sun Jun 20 2021

MIZ082-210045-
Lenawee MI-
759 PM EDT Sun Jun 20 2021

...SPECIAL WEATHER STATEMENT...

At 759 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hudson, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hudson and Morenci around 805 PM EDT.
  Clayton around 820 PM EDT.
  Adrian and Onsted around 845 PM EDT.

Other locations impacted by this storm include Seneca, Manitou
Beach-Devils Lake, Lime Creek, Munson, Canandaigua, Tipton, Sand
Creek, Rome Center, Medina and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

LAT...LON 4207 8436 4207 8406 4172 8407 4171 8436
TIME...MOT...LOC 2359Z 224DEG 19KT 4178 8433

Behnke
Special weather statement, Jun 20, 8:45 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
845 PM EDT Sun Jun 20 2021

MIZ076-083-210145-
Monroe MI-Wayne MI-
845 PM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE AND SOUTH
CENTRAL WAYNE COUNTIES UNTIL 945 PM EDT...

At 845 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monroe, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Flat Rock around 910 PM EDT.
  Grosse Ile around 920 PM EDT.
  Trenton around 930 PM EDT.
  Taylor and Wyandotte around 940 PM EDT.

Other locations impacted by this storm include Newport, Brownstown
Township, Gibraltar, Estral Beach, South Rockwood, Woodland Beach,
Stony Point, Riverview, Rockwood and Ecorse.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

LAT...LON 4193 8336 4222 8326 4227 8311 4224 8313
      4217 8313 4212 8312 4205 8315 4199 8313
      4192 8322
TIME...MOT...LOC 0045Z 205DEG 18KT 4197 8327

Mann
Special weather statement, Jun 20, 9:56 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
956 PM EDT Sun Jun 20 2021

MIZ070-210300-
Macomb MI-
956 PM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACOMB COUNTY UNTIL 1100 PM
EDT...

At 956 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Warren around 1005 PM EDT.
  St. Clair Shores around 1010 PM EDT.
  Sterling Heights and Clinton around 1015 PM EDT.
  Mount Clemens around 1020 PM EDT.
  Macomb Township around 1025 PM EDT.
  Romeo around 1040 PM EDT.
  Richmond and Armada around 1045 PM EDT.
  Memphis around 1055 PM EDT.

Other locations impacted by this storm include Roseville, Shelby
Township, Ray Center, Fraser, Utica, Eastpointe, Washington, New
Haven, Stoney Creek Metro Park and Center Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

LAT...LON 4254 8276 4254 8281 4245 8283 4245 8308
      4289 8310 4290 8274 4252 8272
TIME...MOT...LOC 0156Z 195DEG 31KT 4245 8299

Mann
Local storm report, Jun 20, 10:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1001 PM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     MARINE TSTM WIND 5 E ESTRAL BEACH        42.00N 83.14W
06/20/2021  M54.00 MPH       LEZ444             MI   MESONET

            MEASURED AT DETROIT RIVER LIGHT.

&&

KDK
Special weather statement, Jun 20, 10:07 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1007 PM EDT Sun Jun 20 2021

MIZ061-210300-
Genesee MI-
1007 PM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE COUNTY UNTIL 1100 PM
EDT...

At 1007 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corunna to Linden. Movement was northeast
at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Linden around 1010 PM EDT.
  Fenton and Lennon around 1015 PM EDT.
  Swartz Creek and Lake Fenton around 1020 PM EDT.
  Flushing and Grand Blanc around 1025 PM EDT.
  Goodrich and Montrose around 1030 PM EDT.
  Flint, Davison, Clio, Burton, Mount Morris, Beecher and Crossroads
  Village around 1035 PM EDT.
  Otisville around 1045 PM EDT.
  Otter Lake around 1055 PM EDT.

Other locations impacted by these storms include Atlas, Thetford
Township, Argentine, Rankin and Genesee.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

LAT...LON 4322 8346 4287 8345 4287 8369 4278 8369
      4278 8392 4322 8393
TIME...MOT...LOC 0207Z 227DEG 38KT 4297 8404 4280 8380

Mann
Special weather statement, Jun 20, 10:14 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1014 PM EDT Sun Jun 20 2021

MIZ069-210315-
Oakland MI-
1014 PM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 1115 PM
EDT...

At 1014 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linden to near South Lyon to near Dixboro
to Taylor. Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Novi around 1025 PM EDT.
  Holly, Northville and West Bloomfield around 1030 PM EDT.
  Ortonville and Clarkston around 1040 PM EDT.
  Pontiac around 1045 PM EDT.
  Southfield, Royal Oak, Birmingham and Detroit Zoo around 1050 PM
  EDT.
  Warren, Troy and Rochester around 1055 PM EDT.
  Sterling Heights around 1105 PM EDT.

Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Holly State Recreation Area,
Commerce, Rose Center, Lathrup Village, Auburn Hills and Bingham
Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Michigan.

LAT...LON 4243 8366 4287 8369 4288 8310 4245 8308
TIME...MOT...LOC 0214Z 236DEG 40KT 4274 8379 4250 8364 4230 8361 4224
8325

Mann

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:35 PM EDTSpecial Marine WarningDTX55 min
Jun 20, 8:45 PM EDTSpecial Weather StatementDTXWayne60 min
Jun 20, 8:53 PM EDTSevere Thunderstorm WarningDTXLenawee67 min
Jun 20, 9:02 PM EDTSevere Thunderstorm WarningDTXMonroe58 min
Jun 20, 9:12 PM EDTSevere Thunderstorm WarningDTXWayne63 min
Jun 20, 9:20 PM EDTSpecial Marine WarningDTX85 min
Jun 20, 9:23 PM EDTSpecial Marine WarningDTX45 min
Jun 20, 9:34 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee44 min
Jun 20, 9:42 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe, Washtenaw, Wayne63 min
Jun 20, 9:56 PM EDTSpecial Weather StatementDTXMacomb64 min
Jun 20, 10:07 PM EDTSpecial Weather StatementDTXGenesee53 min
Jun 20, 10:14 PM EDTSpecial Weather StatementDTXOakland61 min
Jun 20, 10:42 PM EDTSpecial Marine WarningDTX93 min
Jun 20, 10:44 PM EDTSevere Thunderstorm WarningDTXLenawee61 min
Jun 20, 10:54 PM EDTSpecial Weather StatementDTXWashtenaw51 min
Jun 20, 11:09 PM EDTSpecial Weather StatementDTXLapeer, Saint Clair, Sanilac51 min
Jun 20, 11:36 PM EDTSpecial Weather StatementDTXMonroe39 min
Jun 20, 11:39 PM EDTSpecial Marine WarningDTX66 min
Jun 21, 1:09 AM EDTSpecial Weather StatementDTXLenawee, Monroe51 min
Jun 21, 3:15 AM EDTSpecial Weather StatementDTXLenawee, Livingston, Washtenaw60 min
Jun 21, 3:35 AM EDTSevere Thunderstorm WarningDTXLenawee40 min
Jun 21, 3:54 AM EDTSevere Thunderstorm WarningDTXMonroe51 min
Jun 21, 3:56 AM EDTSpecial Marine WarningDTX35 min
Jun 21, 4:01 AM EDTSpecial Weather StatementDTXMacomb, Oakland, Washtenaw, Wayne59 min
Jun 21, 4:58 AM EDTSpecial Weather StatementDTXMacomb, Saint Clair62 min
Jun 21, 5:01 AM EDTSpecial Marine WarningDTX34 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.